1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
Loading...

How can I deal with withdrawal from pain medication? I was taking Vicodin Skel

this wierd steriod for swelling. I had surgery on my neck 3 weeks ago and now I am trying to wing myself off the medications. I am still in pain, but rather not take the strong meds. Please suggest some ideas. I am very shaky right now… and it’s making me crazy.

Answers:

IF

If you are still taking the others, focus on weaning off the Vicodin first. My suggestion is to (I don’t know your dose, so I am giving you a general idea) take 3/4 of your dose for two or three days, then down to half, then down to half of a half (each time doing it for three days at a time). You will possibly experience sleeplessness, increased pain (in a bid to make your body believe the pain is not resolved, but that’s just a ploy to get more of the drug), irritability and jumpiness. Go easy. It’s good if you have something to help you sleep, but if you don’t benadryl may help with the increased anxiety and sleeplessness. Good luck.

DO

Do it gradually – don’t rush it and try to go off pain meds cold-turkey, because that’ll probably damage you more than anything! Basically, just start to wean yourself off it – take smaller doses, maybe go off the stronger ones first and use the weaker ones to soften the blow. Either way, you’re in for a rough few weeks… best of luck!

MI

mind over matter i went thru pain killers and the shaking will pass u have to fight it im good with mind control seriously it what i do because i am in constant pain i learned to control it with self-hypnotism i also was once on a lot of pain killers once in a great while i take a tylenol but its rare

FI

First, the Ambien. That one is for insomnia. So the Elavil (it’s an antidepressant used to sleep too). Try using them every other day or stop the Elavil. Try taking half of the Ambien.
Skelaxin: that’s for muscle spasms, may relieve the pain. Keep using it until you can stop taking the Vicodin. Start taking less Vicodin each day. Don’t stop them abruptly or you’ll feel like having a withdrawal (like when people stop smoking or drinking). That’s the best advice I can give you without knowing the doses and your current condition.

VI

Vicoden is your only real problem. Gradually reducing daily dose is recommended.

VI

Vicadin is an opioid drug, basically like morphine and the real fun one, heroin. Suddenly stopping will put you through serious withdrawal, so gradually wean yourself off it. You should talk to your doctor about the correct way to do this though.